Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2006, 3:31 PM EDT for Collier County, Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 28, 2006, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 281931
SVRMFL
FLC021-086-282015-
/O.NEW.KMFL.SV.W.0071.060628T1931Z-060628T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DADE-COLLIER TRAINING AIRPORT JUST NORTH OF TAMIAMI TRAIL...OR
ABOUT 14 MILES EAST OF MONROE STATION...AND MOVING SOUTHWEST AT 5
TO 10 MPH.
* THE STORM WILL AFFECT...
DADE-COLLIER TRAINING AIRPORT
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2592 8072 2598 8079 2598 8094 2581 8105
2580 8091 2574 8080
$$
RM1 follow-up statement
000
WWUS52 KMFL 282003
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT WED JUN 28 2006
FLC021-086-282015-
/O.CON.KMFL.SV.W.0071.000000T0000Z-060628T2015Z/
COLLIER FL-MIAMI-DADE FL-
402 PM EDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN MIAMI-DADE AND SOUTHEASTERN COLLIER COUNTIES...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED CLOSE TO
TAMIAMI TRAIL NEAR DADE-COLLIER TRAINING AIRPORT...OR ABOUT 12 MILES
EAST OF MONROE STATION...MOVING SOUTHWEST AT 5 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2592 8072 2598 8079 2598 8094 2581 8105
2580 8091 2574 8080
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 28, 2:35 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT WED JUN 28 2006 .DISCUSSION...OVERALL WEATHER PATTERN AFFECTING SOUTH FLORIDA UNDERGOING SOME CHANGES OVER THE NEXT FEW DAYS. HEIGHTS WILL BUILD ALOFT AND SURFACE RIDGE WILL CONTINUE TO DRIFT NORTH. THE RIDGE WILL COME TO REST AROUND 30N-32N OVER THE WEEKEND WHERE IT WILL GENERALLY LIE THROUGH THE MIDDLE OF NEXT WEEK. A FAST-MOVING TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN WILL PASS ACROSS SOUTH FLORIDA OVER THE WEEKEND. THE WAVE WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. ASIDE FROM THE NON-DIURNAL SHOWERS/STORMS ASSOCIATED WITH THE WAVE...DAILY CONVECTION SHOULD GENERALLY FAVOR INTERIOR/WEST ZONES NEXT SEVERAL DAYS AS FLOW GRADUALLY INCREASES FROM THE EAST. GFS MOS GUIDANCE TEMPERATURES LOOK GOOD THROUGH DAY SEVEN. && .MARINE...NO HIGHLIGHTS. EASTERLY WINDS WILL REMAIN FAIRLY LIGHT...THEN INCREASE TO THE 10 TO 15 KNOT RANGE BY THIS COMING WEEKEND. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 76 88 / 30 60 20 40 FORT LAUDERDALE 79 88 78 88 / 30 50 20 30 MIAMI 78 90 78 89 / 30 60 20 30 NAPLES 75 91 74 92 / 30 60 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 5:43 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 543 AM EDT WED JUN 28 2006 FLZ063-066>075-290945- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 543 AM EDT WED JUN 28 2006 ...STRONG STORMS POSSIBLE INTERIOR AND ATLANTIC COAST THIS AFTERNOON... ...LOCALLY HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. THE STORMS WILL BECOME FOCUSED ACROSS INTERIOR AND ATLANTIC COASTAL LOCATIONS. FREQUENT LIGHTNING, HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. WIND: THE STRONGEST STORMS WILL CONTAIN WIND GUSTS OF 40 TO 50 MPH. HAIL: THE STRONGEST STORMS WILL CONTAIN HAIL UP TO DIME SIZE. FLOODING: LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 28, 1:46 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT WED JUN 28 2006 FLZ067-068-072-281845- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 146 PM EDT WED JUN 28 2006 AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PALM BEACH AND NORTHERN BROWARD COUNTIES. THESE STORMS WERE DRIFTING SLOWLY SOUTHWEST. THE STRONGEST STORMS WERE AFFECTING AREAS FROM JUPITER SOUTH RIVIERA BEACH AND FROM PARKLAND SOUTH TO CORAL SPRINGS. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 28, 2:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 236 PM EDT WED JUN 28 2006 FLZ071>074-281930- WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL- DADE METROPOLITAN FL- 236 PM EDT WED JUN 28 2006 AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES WEST OF DORAL IN MIAMI-DADE COUNTY AND OVER WESTERN PORTIONS OF BROWARD COUNTY MOVING NORTHWEST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 28, 3:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT WED JUN 28 2006 FLZ063-066-282015- HENDRY FL-GLADES FL- 312 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS OVER SOUTHERN GLADES...AND NORTHERN HENDRY COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF LA BELLE. THIS STORM WAS NEARLY STATIONARY...AND WILL AFFECT LA BELLE...ORTONA...AND MUSE THROUGH 415 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.